What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Aug 10, 1:35 PM CST, 10 minutes earlier.
Area forecast discussion, Aug 10, 1:35 PM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
335 PM EDT Mon Aug 10 2020
.SHORT TERM...(Today and tonight)
Issued at 458 AM EDT MON AUG 10 2020
WV imagery and RAP analysis indicated a mid/upper level low over
northern Manitoba with broad troughing extending into the northern
Plains. A shortwave near the base of the trough was sliding through
central North Dakota. At the surface, a cold front was dropping from
northeast MN into northwest WI. Sct shra/tsra have developed near
the front, supported by 850-700 fgen where MUCAPE values remained in
the 1000-1500 J/Kg range. Otherwise, tranquil weather prevailed
across Upper Michigan in the wake of the MCS that moved through late
last evening.
Today, expect the area of sct shra/tsra to gradually spread across
Upper Michigan today as the front and associated dynamics moves
through. There may be an increase in coverage/intensity over the
east half of Upper Michigan by this afternoon with daytime heating
and as the North Dakota shrtwv moves in. With MLCAPE forecast to
climb at or above 1500 J/Kg along with 30-35 knot 0-6km shear,
there may some isold strong to severe storms. Brief locally heavy
rain will also be possible as PWAT values remain above 1.75
inches.
Tonight, Any lingering shra/tsra over the east will depart during
the evening. Clearing skies and diminishing winds with much drier
air moving in will allow temps to drop into the lower 50s inland
while readings remain closer to 60 near the Great Lakes.
.LONG TERM...(Tuesday night through Monday)
Issued at 335 PM EDT MON AUG 10 2020
Not much has changed for the forecast through the extended. It will
remain on the warm side throughout the week with temperature
remaining around 10 degrees above normal for this time of year.
While the warmth will persist, the humidity levels will drop
significantly through at least Wednesday as an anomalously dry
airmass moves into the region.
The weather looks to remain dry and warm through mid-week as high
pressure lifts northeast across the area and up into Canada by late
week. Medium range guidance diverges quite a bit through the end of
the week when it comes to thunderstorm chances. This is not a
surprise given the strong surface ridging moving through the region
and a blocking high/ridge over the Southwest slowing the progressive
nature of the upper-air pattern across the CONUS. Thus, not going be
confident on precipitation chances until late week/weekend. However,
once we get to the end of the week and through the upcoming weekend,
the weather should become more active as longwave troughing tracks
east across the Upper Great Lakes and a few embedded shortwaves
rotate through the area. By early next week it does look like we
will see a cool down, back towards near-normal temperatures as the
above mentioned longwave trough digs southeast of the area and
northwest flow prevails.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 143 PM EDT MON AUG 10 2020
Cold front across western Upper MI attm will continue moving e this
aftn, generating sct shra/tsra along/ahead of it. With the front
already e of KIWD/KCMX, expect VFR conditions thru the fcst period
as drier air mass flows into the area. At KCMX, westerly winds will
be gusty to around 20kt this aftn and to around 25kt on Tue. For the
next few hrs, KSAW may be impacted by shra/tsra. Expect IFR cigs to
lift to MVFR over the next hr with MVFR cigs scattering out to VFR
later this aftn once front passes. VFR conditions will then prevail
thru the end of this fcst period.
&&
.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 458 AM EDT MON AUG 10 2020
A cold front will move across Lake Superior with wsw winds to around
25 knots possible over the west half of the lake. Winds will subside
slightly Monday night before picking back up again in western
Superior between Isle Royale and the Keweenaw Peninsula; look for
winds to pick up to 20-30 knots again due to the funneling of the
winds in this area. Winds will decrease to around or less than 20
knots Tuesday night and should remain that way through the rest of
the mid-week.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&
SHORT TERM...JLB
LONG TERM...TAP
AVIATION...Rolfson
MARINE...JLB
Hazardous weather outlook, Aug 10, 2:31 AM CST, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
431 AM EDT Mon Aug 10 2020
MIZ001>007-009>014-084-085-110845-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
431 AM EDT Mon Aug 10 2020 /331 AM CDT Mon Aug 10 2020/
This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.
.DAY ONE...Today and Tonight
Scattered thunderstorms are expected this morning across the west
half, then becoming more numerous across the east half this
afternoon and evening. Heavy rain and gusty winds will be possible
with thunderstorm activity.
A moderate swim risk is expected for the Lake Michigan beaches of
Schoolcraft County today.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any observed hail or wind
damage from thunderstorms to the National Weather Service in
Marquette. The public may also submit reports to the National
Weather Service via phone, on our website, or through Facebook or
Twitter using #906wx.
LSZ162-240>251-263>267-110845-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
431 AM EDT Mon Aug 10 2020 /331 AM CDT Mon Aug 10 2020/
This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.
.DAY ONE...Today and Tonight
Areas of dense fog will remain possible through mid-day,
especially over northern Lake Superior.
Thunderstorms remain possible today, especially this afternoon
over eastern Lake Superior. Heavy rain and gusty winds will be
possible with thunderstorm activity.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
The need for weather spotter reports is not anticipated at this
time.
LMZ221-248-250-110845-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
431 AM EDT Mon Aug 10 2020
This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.
.DAY ONE...Today and Tonight
Thunderstorms are expected today, especially this afternoon and
evening. Heavy rain and gusty winds will be possible with thunderstorm
activity.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
The need for weather spotter reports is not anticipated at this
time.
Ritzman
In the hours before
Special weather statement, Aug 10, 11:31 AM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Marquette MI
131 PM EDT Mon Aug 10 2020
MIZ006-085-101815-
Northern Schoolcraft MI-Alger MI-
131 PM EDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCHOOLCRAFT AND CENTRAL
ALGER COUNTIES UNTIL 215 PM EDT...
At 131 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shingleton, or 9 miles southeast of Miners Castle, moving northeast
at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Munising, Grand Marais, Miners Castle, Chapel Lake, Shingleton, Grand
Sable Dunes, Cusino Lake, Beaver Lake, Au Sable Point, Wetmore,
Melstrand, Snyder Lake, Van Meer, Nawakwa Lake, Kingston Lake and
Grand Portal Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4668 8586 4646 8586 4624 8667 4649 8659
4669 8618 4674 8586 4669 8583
TIME...MOT...LOC 1731Z 239DEG 31KT 4637 8644
RJCLocal storm report, Aug 10, 11:38 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
138 PM EDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HEAVY RAIN IRONWOOD 46.45N 90.15W
08/10/2020 M1.75 INCH GOGEBIC MI PUBLIC
REPORTED VIA FACEBOOK (TV6).
&&
LGSpecial weather statement, Aug 10, 11:47 AM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Marquette MI
1247 PM CDT Mon Aug 10 2020
MIZ011-012-101815-
Menominee MI-Dickinson MI-
1247 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DICKINSON AND
NORTHWESTERN MENOMINEE COUNTIES UNTIL 115 PM CDT...
At 1247 PM CDT, Doppler radar was tracking a strong thunderstorm over
Norway, or 10 miles southeast of Iron Mountain, moving east at 25
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Norway, Hermansville, Waucedah, Loretto, Vulcan, Cunard and
Quinnesec.
LAT...LON 4571 8782 4573 8786 4574 8786 4575 8788
4576 8796 4582 8800 4597 8755 4572 8743
4568 8779
TIME...MOT...LOC 1747Z 251DEG 21KT 4576 8787
RJCLocal storm report, Aug 10, 12:20 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
220 PM EDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TSTM WND DMG 1 WNW ISHPEMING 46.49N 87.69W
08/09/2020 MARQUETTE MI PUBLIC
HALF OF A TREE REPORTED DOWN, AS WELL AS
POWER OUTAGE. TIME ESTIMATED BASED ON RADAR.
REPORTED AT 0029 VIA FACEBOOK (TV6).
&&
LGLocal storm report, Aug 10, 12:43 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
243 PM EDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM TSTM WND DMG 1 S SIDNAW 46.50N 88.71W
08/09/2020 HOUGHTON MI PUBLIC
PICTURE OF LARGE PORTION OF TREE DOWN ON
POWER LINES SOUTH OF SIDNAW. TIME ESTIMATED
BASED ON RADAR. REPORTED 1239 VIA FACEBOOK
(TV6).
&&
LGSpecial weather statement, Aug 10, 1:25 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Marquette MI
325 PM EDT Mon Aug 10 2020
MIZ013-014-085-102000-
Northern Schoolcraft MI-Southern Schoolcraft MI-Delta MI-
325 PM EDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DELTA AND WEST
CENTRAL SCHOOLCRAFT COUNTIES UNTIL 400 PM EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of U.S. 41 between Trenary and Rapid River, or 24
miles west of Manistique, moving east at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Steuben and Chicago Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central Upper, east central Upper and south central Upper
Michigan.
LAT...LON 4602 8638 4598 8680 4608 8684 4616 8665
4616 8662 4618 8661 4624 8648
TIME...MOT...LOC 1924Z 251DEG 16KT 4604 8674
NJL